Singulair and itching

My 7yo has been on singulair for a fraction over a week. She started it the Friday before last and by the Sunday she was complaining of an itchy head. She is frantically scratching at her scalp with both hands at amazing speed and huffing and grunting in annoyance. Could the singulair be the cause of this? I had to give her Piriton one one occasion because it was so bad but it didn't make any difference which is unusual for us. Apart from her Becazone we had been told to stop her other medications when we started the singulair so it would be the only thing going into her at that time.

I am fastidiously checking for signs of unwanted wild life but I can't see anything at all. And I can't think of another reason for the itching.

Anyone else had this problem?

Many thanks

Jacqui

3 Replies

oldestnewest
  • Could she be allergic to it? I get like that when I have certain antibiotics. On one occasion I scratched my scalp until it bleed. Maybe worth telling your doctor about?

    Tks xxx

  • Well, after two weeks on the Singulair the itching has stopped. It seemed to have been something of a 'settling in' issue. Perhaps she did have a slight reaction to it but provided it has settled and the drug is doing its thing we're quite happy.

    Thanks for your input:~)

    Jacqui

  • Hi Jacqui,

    So good to hear your daughter's itching symptoms have subsided.

    Perhaps a word of caution though. I hate to paint a bleak picture but please keep an eye on your daughters symptoms. The symptoms you describe and the way in which the symptoms have now subsided suggests that your daughter could be intolerant to singulair (or something in the singulair).

    Yes, I believe it is possible to develop a tolerance to a substance, but it is eaqually true that the symptoms of intolerance can reappear on the re-bound when your daughter stops taking singulair.

    I trust you find my comments to be (sort of) helpful.

    Take hair,

    Derek

You may also like...